Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 54, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 7, 2019, 5:03 PM CDT for Outagamie County, Shawano County, Waupaca County, Wisconsin. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2019, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 7, 2019, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Outagamie County, WI, Shawano County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 50 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:57 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 7, 1:57 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 157 PM CDT Wed Aug 7 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 157 PM CDT Wed Aug 7 2019 The latest RAP analysis and satellite/radar imagery show a cold front moving to the southeast over far northwest Wisconsin early this afternoon. A few storms popped over northern WI by late morning, in a region of low level moisture convergence, and quickly became near severe. Instability has been slowly growing ahead of the front, with mixed layer capes exceeding 1200 j/kg. Effective shears are highest over western WI, but 25 to 30 kts of deep layer shear will be supportive of strong to severe storms developing along the front this afternoon. High resolution guidance indicates thunderstorms growing upscale across north- central initially, before spreading southeast into the Fox Valley around 5-6 pm. Damaging winds and large hail will be the main threats with the strongest storms. Forecast concerns mainly revolve around the severe thunderstorm threat into this evening. Tonight...The cold front will be moving southeast across northeast WI in the evening, exiting over northern Lake Michigan and southern WI around 10 pm. Instability will be weakening rather quickly after around 7 pm, so think the threats from the strongest storms will mainly become strong damaging winds over northeast WI until the storms exit. Clouds will decrease thereafter, as northwest winds gradually push in cooler and drier air. Lows ranging from near 50 in the northwoods to the low 60s over east- central WI. Thursday...The region will be on the southern periphery of troughing centered over northern Ontario. Models project ample dry air in the mid to upper levels, with an inversion present in the 800-700mb layer. Should have enough moisture in the low levels after the recent rains for some flat fair weather cu popping with the heat of the day. Cooler highs ranging through the 70s. .LONG TERM...Thursday Night Through Wednesday Issued at 157 PM CDT Wed Aug 7 2019 Dry conditions are expected Thursday night through Friday night as surface high pressure slides across the Great Lakes and upper ridging works into the northern Plains. Mostly clear skies, a dry air mass and light winds will provide for a couple cool nights, especially in the typical cold spots of central and north central WI, where 40s are expected. Mostly sunny skies are expected on Friday with highs in the 70s to around 80, which is slightly below normal for this time of year. Dry weather should continue into Saturday morning as the surface high will slide east of the region. By Saturday afternoon, weak pieces of shortwave energy will move from the northern Plains into the Great Lakes. Still some uncertainty on location and timing as these features are tough to pin down, especially this far out. Chance or slight chance POPs seems reasonable from Saturday afternoon/evening into Sunday morning. Model disagreement continues from Sunday into early next week, with the location/timing of shortwaves, boundaries, and possible complexes of storms. Overall, temps look to be near or slightly below normal through the period. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CDT Wed Aug 7 2019 A cold front remains expected to move across the region this afternoon and evening. VFR conditions can be expected until thunderstorms become more widespread this afternoon. Some of the thunderstorms could be strong to severe during the middle afternoon to early evening hours, with strong winds and large hail being the main threats. Winds will shift to the west and northwest behind the front by early evening as showers and thunderstorms come to an end from northwest to southeast. Good flying weather is expected thereafter with relatively light winds and fair weather clouds popping across the area by late Wednesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Bersch AVIATION.......MPC
Hazardous weather outlook, Aug 7, 2:03 PM CDT, 3 hours before
Hazardous Weather Outlook National Weather Service Green Bay WI 203 PM CDT Wed Aug 7 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 203 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms with damaging winds and large hail through the end of the evening. Heavy rainfall could also lead to localized urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms at times from Saturday afternoon through next Tuesday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated, especially this afternoon into this evening. Spotters are requested to report wind gusts over 40 mph, wind damage, hail over a half inch in diameter, and heavy rainfall or flooding. LMZ521-522-541>543-081915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 203 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and hail may pose a serious risk for mariners through the evening. Small craft should exercise caution this afternoon due to gusty southwest winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms may pose a risk to mariners at times from Saturday night into early next week. MPC
In the hours before
Local storm report, Aug 7, 4:25 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
425 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL OCONTO 44.88N 87.88W
08/07/2019 M1.50 INCH OCONTO WI PUBLIC
UPDATE OF PREVIOUS REPORT - OBSERVER MEASURED HAIL AND
FOUND SOME AS LARGE AS 1.5 INCHES
&&
TIMKSpecial weather statement, Aug 7, 4:34 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
434 PM CDT Wed Aug 7 2019
WIZ037-038-072215-
Waupaca WI-Outagamie WI-
434 PM CDT Wed Aug 7 2019
...STRONG THUNDERSTORM TO MOVE ACROSS CENTRAL WAUPACA COUNTY...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Amherst, or 12 miles north of Waupaca, moving east
at 45 mph.
Winds up to 40 mph and small hail will be possible with this storm.
Locations impacted include...
New London, Clintonville, Black Creek, Royalton, Manawa, Iola,
Shiocton, Bear Creek, Scandinavia and Nichols.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4442 8922 4460 8922 4461 8861 4459 8861
4459 8834 4434 8836
TIME...MOT...LOC 2133Z 272DEG 39KT 4451 8916
MPCLocal storm report, Aug 7, 4:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG MAPLEWOOD 44.75N 87.48W
08/07/2019 DOOR WI LAW ENFORCEMENT
1 TREE DOWN. TIME ESTIMATED BY RADAR.
&&
TIMKLocal storm report, Aug 7, 4:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
450 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 4 E IOLA 44.50N 89.03W
08/07/2019 WAUPACA WI TRAINED SPOTTER
ESTIMATED 45 TO 55 MPH GUST. 4 TO 5 INCH DIAMETER
BRANCHES DOWN AND 2 TREES UPROOTED.
&&
MGSpecial weather statement, Aug 7, 4:57 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
457 PM CDT Wed Aug 7 2019
WIZ031-037-072245-
Waupaca WI-Shawano WI-
457 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAUPACA AND SHAWANO
COUNTIES UNTIL 545 PM CDT...
At 457 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Embarrass, or 16 miles west of Shawano, moving
east at 50 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Shawano, Clintonville, Pulaski, Embarrass, Navarino Wildlife Area,
Belle Plaine, Angelica, Bonduel, Red River and Marion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4459 8837 4464 8903 4482 8902 4480 8825
4476 8825 4469 8824 4468 8824 4468 8825
4466 8825 4466 8824 4459 8825
TIME...MOT...LOC 2157Z 272DEG 42KT 4473 8892
MPCLocal storm report, Aug 7, 5:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL COLEMAN 45.06N 88.03W
08/07/2019 E1.75 INCH MARINETTE WI PUBLIC
ESTIMATED FROM PICTURE ON SOCIAL MEDIA
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:30 PM CDT | Special Weather Statement | GRB | Florence, Forest | 75 min |
| Aug 7, 12:38 PM CDT | Special Weather Statement | GRB | Oneida | 52 min |
| Aug 7, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 67 min |
| Aug 7, 1:44 PM CDT | Special Weather Statement | GRB | Forest, Marinette | 76 min |
| Aug 7, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 51 min |
| Aug 7, 2:47 PM CDT | Special Weather Statement | GRB | Marinette | 43 min |
| Aug 7, 2:51 PM CDT | Special Weather Statement | GRB | Wood | 54 min |
| Aug 7, 3:04 PM CDT | Special Marine Warning | GRB | 86 min | |
| Aug 7, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 42 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | GRB | Calumet | 56 min |
| Aug 7, 3:28 PM CDT | Special Weather Statement | GRB | Calumet | 62 min |
| Aug 7, 3:51 PM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 7, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 24 min |
| Aug 7, 4:10 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oconto | 30 min |
| Aug 7, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 43 min |
| Aug 7, 4:26 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 7, 4:34 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 41 min |
| Aug 7, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Waupaca | 39 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | GRB | Shawano | 48 min |
| Aug 7, 4:58 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 47 min |
| Aug 7, 5:04 PM CDT | Special Weather Statement | GRB | Menominee, Oconto | 41 min |
| Aug 7, 5:06 PM CDT | Lakeshore Flood Advisory | GRB | Brown | 4 hr |
| Aug 7, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 52 min |
| Aug 7, 5:24 PM CDT | Special Marine Warning | GRB | 96 min | |
| Aug 7, 5:41 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Aug 7, 5:48 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 57 min |
| Aug 7, 6:00 PM CDT | Special Weather Statement | GRB | Portage, Wood | 45 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | GRB | Portage, Wood | 49 min |
| Aug 7, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waupaca, Wood | 52 min |
| Aug 7, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.